Alert archive / Kentucky / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 4, 2016, 6:23 PM EDT for Lawrence County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 6:23 PM EDT (22:23 UTC)
- Expired
- Aug 4, 2016, 7:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, WV
County Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 69 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064
WWUS81 KRLX 042223
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
623 PM EDT THU AUG 4 2016
KYZ105-042300-
LAWRENCE-
623 PM EDT THU AUG 4 2016
...A LINE OF THUNDERSTORMS WILL AFFECT LAWRENCE COUNTY...
AT 620 PM EDT...RADAR INDICATED THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM LOUISA TO NEAR BLAINE TO JEPTHA. MOVEMENT WAS
NORTHWEST AT 5 TO 10 MPH. A BRIEF PERIOD OF TORRENTIAL RAINFALL
ASSOCIATED WITH THIS LINE COULD DROP A QUICK INCH TO AN INCH AND A
HALF OF RAIN...WHICH MAY CAUSE LOCALIZED MINOR FLOODING.
LOCATIONS IMPACTED INCLUDE...
LOUISA...BLAINE...YATESVILLE LAKE STATE PARK...FORT GAY...MARTHA...
GALLUP...FALLSBURG AND HOUCKVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3800 8302 3804 8300 3805 8296 3809 8293
3811 8289 3814 8291 3816 8285 3822 8260
3817 8261 3817 8264 3814 8264 3811 8259
3809 8259 3807 8255 3803 8252 3795 8281
3800 8294 3800 8296 3796 8299 3797 8302
TIME...MOT...LOC 2220Z 147DEG 8KT 3808 8260 3804 8279 3794 8307
$$
KISTNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:41 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 4, 3:41 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Charleston WV 341 PM EDT THU AUG 4 2016 .SYNOPSIS... Isolated to scattered showers and thunderstorms into Friday as upper shortwave trough pushes east. A cold front crosses late Friday night into Saturday. High pressure Sunday. && .NEAR TERM /THROUGH FRIDAY/... No significant changes were necessary to the previous short term forecast. Upper shortwave trough pushing east into the Mid Atlantic region will create sct showers and isold thunderstorms this afternoon...mainly across the western half of the CWA this afternoon...before some waning in activity late tonight...and refiring again on Friday as it continues to push east across the region. Overall...flow still pretty light...and this combined with the high moisture content of the air...will continue to see slow moving storms with heavy rainfall. Friday...more sct convection is anticipated...and will need to be vigilant for water issues...particularly across the south and east. The southern coal fields and southwest Virginia are highlighted in a mrgl risk for excessive rainfall for Friday. Tonight...as with last night...not expecting widespread fog development as there may still be a little puff of wind here and there...however...will continue to see lower ceilings along the mountains in the southeasterly flow. A cold front will approach...but still be well to the west of the CWA at the end of the near term period...with increasing chances for precipitation across the west late in the period/into the short term period. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... A cold front will push through late Friday night into Saturday. Models showing upper level subsidence due to the location of the jet stream...so not sure the front can generate a lot of precipitation during the nighttime hours. Will continue with likely pops Saturday afternoon along and south of the front due to daytime heating. High temperatures on Saturday are especially tricky due to precipitation and frontal clouds. A high pressure system then builds in for Sunday...providing dry weather throughout the region. && .LONG TERM /MONDAY THROUGH THURSDAY/... Used a mix of Euro and GFS operational models for Monday. Gradually shifted to a blend of Euro and the ECENS mean. This would have high pressure over the region for Monday. Moisture then begins to creep back northward by Tuesday with deeper moisture arriving on southerly flow and warm front for Wednesday. Warm front moves northward by Thursday, putting us in the warm sector. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... Isolated to scattered showers and thunderstorms through late this evening...creating brief mvfr/ifr conditions and brief gusty winds in the upper teen to lower 20 kt range. Bulk of activity will die off after 00Z...with patchy mvfr fog developing...particularly in favored valleys. In addition...expecting mvfr cigs to develop across the higher terrain again generally after 04Z... in the southeasterly flow...particularly at sites such as kbkw. Convection will refire again on Friday particularly after 15Z...and will be more sct in nature than today. Expecting brief heavy downpours...and mvfr/ifr conditions in vcnty of storms. CONFIDENCE AND ALTERNATE SCENARIOS... FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing and development of convection tonight may vary from forecast. Fog tonight will depend somewhat on evening rain and lingering clouds. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M M M M M M M M M M M M EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z FRIDAY... Showers and thunderstorms through Saturday evening could bring brief periods of IFR. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/SL NEAR TERM...SL SHORT TERM...RPY LONG TERM...RPY/99 AVIATION...SL/DTC
Hazardous weather outlook, Aug 4, 1:57 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 157 PM EDT THU AUG 4 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-051800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 157 PM EDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING THUNDERSTORMS WITH HEAVY DOWNPOURS COULD CREATE LOCALIZED FLOODING ISSUES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SLOW MOVING THUNDERSTORMS WITH HEAVY DOWNPOURS COULD CREATE LOCALIZED FLOODING ISSUES THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 4, 4:26 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 426 PM EDT THU AUG 4 2016 OHZ076-042045- WASHINGTON- 426 PM EDT THU AUG 4 2016 A NEARLY STATIONARY SHOWER WEST OF NEWPORT...WEST VIRGINIA HAS ALREADY DROPPED AN INCH OF RAIN OVER THE PAST 45 MINUTES AND COULD DROP UP TO ANOTHER HALF INCH TO AN INCH OF RAIN OVER THE NEXT HALF HOUR. LOCALIZED TORRENTIAL RAINFALL AND POSSIBLY MINOR FLOODING IS POSSIBLE. LAT...LON 3939 8125 3941 8135 3951 8130 3949 8120 TIME...MOT...LOC 2020Z 200DEG 3KT 3944 8130 KISTNER
Special weather statement, Aug 4, 6:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
623 PM EDT THU AUG 4 2016
KYZ105-042300-
LAWRENCE-
623 PM EDT THU AUG 4 2016
...A LINE OF THUNDERSTORMS WILL AFFECT LAWRENCE COUNTY...
AT 620 PM EDT...RADAR INDICATED THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM LOUISA TO NEAR BLAINE TO JEPTHA. MOVEMENT WAS
NORTHWEST AT 5 TO 10 MPH. A BRIEF PERIOD OF TORRENTIAL RAINFALL
ASSOCIATED WITH THIS LINE COULD DROP A QUICK INCH TO AN INCH AND A
HALF OF RAIN...WHICH MAY CAUSE LOCALIZED MINOR FLOODING.
LOCATIONS IMPACTED INCLUDE...
LOUISA...BLAINE...YATESVILLE LAKE STATE PARK...FORT GAY...MARTHA...
GALLUP...FALLSBURG AND HOUCKVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3800 8302 3804 8300 3805 8296 3809 8293
3811 8289 3814 8291 3816 8285 3822 8260
3817 8261 3817 8264 3814 8264 3811 8259
3809 8259 3807 8255 3803 8252 3795 8281
3800 8294 3800 8296 3796 8299 3797 8302
TIME...MOT...LOC 2220Z 147DEG 8KT 3808 8260 3804 8279 3794 8307
KISTNERThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:26 PM EDT | Special Weather Statement | RLX | Pleasants | 19 min |
Nearby
Special Weather Statements in Kentucky, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.